Forum home Mountain biking forum Health, fitness & training

Help me regain and then surpass my fitness following surgery

gcwebbyukgcwebbyuk Posts: 1,926
edited February 2010 in Health, fitness & training
A month ago I had 2 discs replaced in my neck: http://www.bikeradar.com/mtb/forums/vie ... t=12673598

I am now trying to slowly get back into shape, and then due to my body being able to function, get fitter than I was before.

At present I can't put any strain on my upper body, but I am starting to lose a lot of muscle tone (if I ever had any!) around my stomach. This has caused stretch marks to appear either side of my belly button - like a pregnant woman! I have not gained or lost any weight, I have stayed with 0.5kg of 82.5kg for the past three months or so.

Currently I am using a V-Fit cycler:
31-3025226A70UC495481X.jpg

For the past week I have done between an hour to an hour and a half of low resistance mid to high speed (guessing 80-90rpm) sessions. I have either done this sat on the sofa, or laying on my back.

I am happy that my leg muscles don't seem to have become wobbly and are still nicely toned enough to see - which annoys my wife - she wishes she had my legs :oops:

So what else can I do to try and tone up my stomach? I am not expecting wonders from the cycler, as it's mainly to keep a bit of excersise going. I am also going to start walking.

Any ideas :?:

Posts

  • robertpbrobertpb Posts: 1,866
    I think given the circumstances of your surgery most people will be reluctant to give advise.

    Nearly every bit of exercise I can think of gives some tensioning to the upper body, something you are trying to avoid.

    Your doctor or physio would be a better place to start.

    The people on this forum are very helpful but no one wants to steer you wrong, which I hope you understand.

    Hope you get your fitness to where you want it to be.
    Now where's that "Get Out of Crash Free Card"
  • gcwebbyukgcwebbyuk Posts: 1,926
    I guessed that might be why the tumbleweed was blowing!

    Am starting to do more walking etc which should help with overall fitness.

    Stretch marks seem to be a side effect of the pills, some I only take occasionally so didn't track down their side effects till last night :(

    Thanks for blowing away the tumbleweed though 8)
Sign In or Register to comment.